Alert archive / New York / Flash Flood Warnings in 1999
Flash Flood Warning 34, NWS New York, NY
NWS New York, NY issued this flash flood warning at Aug 11, 1999, 12:30 PM EDT for Suffolk County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 1999, 12:30 PM EDT (16:30 UTC)
- Expired
- Aug 11, 1999, 3:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS New York, NY
- Area
- Whole counties
County Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 17 km from the middle of the area, began a volume at 16:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 4.5 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 214 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KOKX 111633 FFWNYC NYC103-111900- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW YORK NY 1230 PM EDT WED AUG 11 1999 THE NATIONAL WEATHER SERVICE IN NEW YORK HAS EXTENDED THE * FLASH FLOOD WARNING FOR... SUFFOLK COUNTY IN SOUTHEASTERN NEW YORK... * UNTIL 300 PM EDT... * AT 12:30 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR STILL INDICATED THUNDERSTORMS WITH TORRENTIAL DOWNPOURS OVER CENTRAL CENTRAL SUFFOLK COUNTY... MOVING EAST AT 10 TO 15 MPH. THE STRONG THUNDERSTORMS HAVE PRODUCED RAINFALL TOTALS OF UP TO 5 INCHES AS INDICATED NATIONAL WEATHER SERVICE DOPPLER RADAR. THIS HAS RESULTED IN EXTENSIVE FLOODING IN MANY LOCATIONS. THE HEAVIEST RAINFALL HAS FALLEN IN THE BRENTWOOD...CENTRAL ISLIP AND HAUPPAUGE AREAS EAST TO THE PATCHOGUE AND SIRLEY - MASTIC BEACH AREAS. MANY ROADWAYS IN WESTERN AND CENTRAL SUFFOLK COUNTY ARE FLOODED AND CLOSED. REPORTS OF CARS FLOATING IN UP TO $4 FEET OF WATER HAVE BEEN RECEIVED. WHILE THE RAIN IS GRADUALLY DIMINISHING ACROSS THE REGION...THE FLOOD WATERS WILL TAKE A FEW HOURS TO LOWER. * DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! .END/JST
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 10:50 AM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Aug 11, 10:50 AM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION...CORRECTION WRNG COORD SECTION... NATIONAL WEATHER SERVICE NEW YORK NY 1003 AM EDT WED AUG 11 1999 INTERESTING AM ALREADY...NASTY STMS W OF OKX AND SVR/FFW/SMW ISSUED. JUICY AMS IN PLACE AND SEE NO CHG IN THE SHORT TERM. TROF/CNVRGNC LN ACRS PA MAY SERVE AS ANTHR FOCUS FOR AFTN TS REMATCH...WL LV 50 POP SCT SHRA/TS IN FCST. WL ADJUST TEMPS AS NEEDED BFR PRESS TIME. NO CHGS OF NOTE BYND 1ST PD...ENUF TO DO THIS AM. MARINE: WL BUMP WNDS UP FOR THIS AFTN AND ISSUE MINIMAL SCA FOR OCEAN. COORD W/ PHI AND BOX. WRKZFP AVBL WHENEVER I GET EM DONE. HOPING TO GO TO PRESS ARND 1445Z OR SO. .NYC/OKX...SCA ALL WTRS...ANZ355-353-350-335-330-338. REYN&OLDS
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 9:15 AM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 75 min |
| Aug 11, 9:17 AM EDT | Flash Flood Warning | OKX | Suffolk | 3 hr |
| Aug 11, 4:36 PM EDT | Severe Thunderstorm Warning | OKX | Rockland, Westchester | 39 min |
| Aug 11, 5:05 PM EDT | Severe Thunderstorm Warning | OKX | Richmond | 60 min |
| Aug 11, 5:05 PM EDT | Severe Thunderstorm Warning | OKX | Kings | 60 min |
| Aug 11, 5:16 PM EDT | Severe Thunderstorm Warning | OKX | Rockland | 64 min |
| Aug 11, 5:52 PM EDT | Severe Thunderstorm Warning | OKX | Westchester | 63 min |
Nearby
Flash Flood Warnings in New York, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.